Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 47, NWS Charleston, WV

July 21, 2010Lawrence County, Kentucky; Wayne County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 21, 2010, 3:11 AM EDT for Lawrence County, Kentucky; Wayne County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2010, 3:11 AM EDT (07:11 UTC)
Expired
Jul 21, 2010, 6:17 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, KY, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WGUS51 KRLX 210711
FFWRLX
KYC127-WVC099-211315-
/O.NEW.KRLX.FF.W.0047.100721T0711Z-100721T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
311 AM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITY OF BLAINE...
  SOUTHERN WAYNE COUNTY IN WEST VIRGINIA...

* UNTIL 915 AM EDT

* AT 307 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
  MILES NORTH OF BLAINE TO 18 MILES NORTHWEST OF MARTHA...OR ALONG A
  LINE EXTENDING FROM 8 MILES EAST OF GRAYSON LAKE STATE PARK TO     
  SANDY HOOK...MOVING SOUTHEAST AT 10 MPH. RAINFALL AMOUNTS OF 1 TO  
  1.5 INCHES CAN BE EXPECTED. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHARLEY...ULYSSES AND DUNLOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3811 8291 3802 8222 3785 8239 3793 8250
      3795 8251 3795 8256 3788 8262 3790 8271
      3796 8283 3800 8295 3799 8298 3796 8299
      3796 8301 3802 8303

$$

30
1 follow-up statement
525 
WGUS71 KRLX 211017
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 AM EDT WED JUL 21 2010

KYC127-WVC099-211025-
/O.CAN.KRLX.FF.W.0047.000000T0000Z-100721T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-WAYNE WV-
617 AM EDT WED JUL 21 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN LAWRENCE 
COUNTY IN KENTUCKY...AND SOUTHERN WAYNE COUNTY IN WEST 
VIRGINIA...BUT WILL BE REPLACED BY A FLOOD WARNING FOR ONGOING HIGH 
WATER PROBLEMS.

THE HEAVY RAINS THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED OUT 
OF THE AREA. THUS...THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE. 
HOWEVER...ONGOING FLOODING AND HIGH WATER PROBLEMS WILL BE SLOW TO 
IMPROVE AS STREAMS AND CREEKS ONLY SLOWLY RECEDE. THUS...A FLOOD 
WARNING WILL BE ISSUED IN PLACE OF THE FLASH FLOOD WARNING TO 
ACCOUNT FOR ONGOING HIGH WATER PROBLEMS. 

IN ADDITION...MORE FLOODING IS POSSIBLE LATER THIS MORNING AND 
AFTERNOON AS NEW THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE 
ACROSS THE AREA. THE FLASH FLOOD WATCH CONTINUES. 

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3811 8291 3802 8222 3785 8239 3793 8250
      3795 8251 3795 8256 3788 8262 3790 8271
      3796 8283 3800 8295 3799 8298 3796 8299
      3796 8301 3802 8303

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:36 AM EDT, 35 minutes earlier.

Area forecast discussion, Jul 21, 2:36 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
236 AM EDT WED JUL 21 2010

.SYNOPSIS...
FRONT PRESSING SOUTH INTO WARM MOIST AIR MASS TODAY...RETURNING
NORTH THURSDAY. ANOTHER FRONT APPROACHING THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
FLASH FLOODING ONGOING ALONG I-64 CORRIDOR...ESPECIALLY KY/WV/OH
TRI-STATE AREA...FROM ONGOING REPEATED ROUNDS OF HEAVY RAINFALL.

COMPLETE OVERHAUL OF FORECAST BECAUSE OF MESOSCALE FEATURES
OVERRULING THE SYNOPTIC PICTURE. OPERATIONAL MODELS HAVE VERY POOR
HANDLE OF SITUATION. PLACEMENT OF TRAINING THUNDERSTORMS BASED ON
700MB DEFORMATION FIELD SUGGESTED IN THE LATEST LOCAL HIGH
RESOLUTION MODELS...ESPECIALLY THE WRF-NMM WHICH SEEMS TO HAVE BEST
IDEA OF CURRENT AND UPSTREAM AXIS OF CONVECTION. CONVECTION BAND
SHIFTS FROM I-64 CORRIDOR THIS MORNING...SOUTHWARD INTO THE WV/VA
COALFIELDS THIS AFTERNOON. NEEDLESS TO SAY...FLOODING PROBLEMS WILL
CONTINUE THROUGH TODAY IN THESE AREAS...ESPECIALLY THOSE ALREADY
RECEIVING SIGNIFICANT RAIN.

FOR THE NORTHERN LOWLANDS...A MUCH LOWER CHANCE OF THUNDERSTORMS
COMPARED TO PREVIOUS THINKING. HOWEVER...GIVEN TOUCHY SITUATION WITH
MODELS HAVING POOR HANDLE ON THINGS...AND SURFACE FRONT STILL YET TO
PASS THROUGH...WILL NOT DROP FLASH FLOOD WATCH IN THE NORTH JUST YET
UNTIL IT IS CLEAR THAT THE THREAT IS OVER.

FRONTAL BOUNDARY SAGS SOUTH THROUGH THE AREA WHILE LOSING DEFINITION
TONIGHT...WITH BIG /THOUGH TEMPORARY/ DROP OFF IN PRECIPITABLE
WATER. A WELCOME RELATIVE BREAK IN THE ACTION.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
MODELS AGREE IN A RELATIVE LULL IN PRECIPITATION FOR THIS PERIOD.
FRONT RETURNS BACK NORTH THURSDAY AFTERNOON AND THURSDAY NIGHT AS A
WARM FRONT...AHEAD OF RATHER IMPRESSIVE AMPLIFYING UPPER TROUGH OVER
THE UPPER MIDWEST THAT WILL AFFECT US THIS WEEKEND. THE HIGH
PW'S...AOA 1.5 INCHES...RETURN QUICKLY WITH THE WARM FRONT...SO
PLENTY OF JUICE WILL BE AVAILABLE FOR CONVECTION WITH THE
FRONT...ESPECIALLY SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA WHERE
BETTER LOW LEVEL SOUTHWESTERLY INFLOW WILL BE LOCATED. ON THE OTHER
HAND...HEIGHTS AND TEMPERATURES ALOFT RISE AS UPPER HIGH OVER THE
SOUTHEASTERN U.S. EXPANDS NORTHWARD AHEAD OF THE AFOREMENTIONED
UPPER TROUGH. THE NET RESULT WILL BE ENOUGH JUICE FOR CONVECTION
WITH THE FRONT...BUT ORGANIZATION AND INTENSITY MAY BE TEMPERED
SOMEWHAT.

BEHIND THE WARM FRONT ON FRIDAY...COULD SEE SOME SCATTERED DIURNAL
CONVECTION....ESPECIALLY MOUNTAINS...WITH THE HIGH PW'S.

THE BIG STORY WILL BE THE INCREASING HEAT AND HUMIDITY...ESPECIALLY
FRIDAY...THAT MAY LEAD TO HEAT PROBLEMS. WILL ADDRESS THIS IN
HAZARDOUS WEATHER OUTLOOK. LOOK FOR MAX TEMPS TO SOAR BACK INTO THE
90S THIS PERIOD.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HOT AND HUMID CONDITIONS WILL REMAIN IN PLACE FOR THE FIRST PART OF
THE LONG TERM. A COLD FRONT...IN ASSOCIATION WITH A LOW PRESSURE
SYSTEM MOVING EAST THROUGH CANADA...WILL SWEEP ACROSS THE CWA
SATURDAY NIGHT INTO EARLY SUNDAY. THIS WILL KEEP A MENTION OF
SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND...WITH
HEAVY RAIN CONTINUING TO BE A CONCERN AS PW VALUES APPROACH 2 INCHES
AGAIN. BEHIND THE FRONT...MUCH DRIER AND SLIGHTLY COOLER WEATHER IS
IN STORE FOR THE FIRST PART OF THE WEEK...HOWEVER...THIS WILL BE
SHORT LIVED AS MODELS INDICATING UNSETTLED WEATHER RETURNING TO THE
FORECAST AREA BY MID WEEK.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
BAND OF TRAINING THUNDERSTORMS TO HAVE HOLD ON THE CENTRAL TO
ESPECIALLY SOUTHERN PART OF THE AREA TODAY. EXPECTING AXIS OF
THUNDERSTORMS AND ASSOCIATED IFR ALONG THE KY/WV/OH TRI-SECTION
THROUGH CENTRAL WV AT 06Z...TO SHIFT VERY SLIGHTLY SOUTHWARD THROUGH
10Z. A RELATIVE LULL OCCURS 10Z-13Z...THOUGH STILL WITH SCATTERED
TSRA IN THAT SAME BAND...THEN MAIN AREA OF THUNDERSTORMS 14Z ONWARD
THROUGH MUCH OF THE DAY WILL BE IN NE KY THRU SOUTHERN WV AND SW VA.
TO THE NORTH...THUNDERSTORM CANNOT BE RULED OUT...BUT CHANCES WILL
BE MUCH LOWER COMPARED TO THE SOUTH. UPPER OHIO VALLEY MAY EVEN SEE
BRIEF IFR VALLEY FOG 10Z-12Z THIS MORNING. THUNDER CHANCES REALLY
WIND DOWN 00Z-06Z THURSDAY AS FRONT PRESSES SOUTH.

AFTER 06Z THURSDAY...
IFR OR WORSE FOG EXPECTED IN MANY VALLEYS 06Z-12Z
THURSDAY...ESPECIALLY CENTRAL TO NORTH.

&&

.HYDROLOGY...
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TODAY. SIGNIFICANT
FLOODING TOOK PLACE OVERNIGHT...TUESDAY NIGHT. THE HARDEST HIT AREAS
SO FAR HAVE BEEN GENERALLY ALONG AND EITHER SIDE OF THE I64 CORRIDOR
AND INTO THE CENTRAL MOUNTAINS OF WEST VIRGINIA. EXPECT MORE HEAVY
THUNDERSTORMS TODAY...ESPECIALLY CENTRAL AND SOUTH...SO THAT THE
HARDEST HIT AREAS WILL BE IN LINE FOR MORE SIGNIFICANT RAINS TODAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP/JMV
NEAR TERM...MDP
SHORT TERM...JMV
LONG TERM...SL/JMV
AVIATION...MDP
HYDROLOGY...JMV
Hazardous weather outlook, Jul 20, 12:48 PM EDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 PM EDT TUE JUL 20 2010

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034>038-046-047-
211700-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
1248 PM EDT TUE JUL 20 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO
WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS AS
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH STRONG DAMAGING WINDS
AS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-211700-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
1248 PM EDT TUE JUL 20 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO
WATER PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WEDNESDAY...WITH STRONG DAMAGING WINDS AS
THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033-211700-
DICKENSON-BUCHANAN-MCDOWELL-
1248 PM EDT TUE JUL 20 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED BATCHES OF THUNDERSTORMS THROUGH TONIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS.  ALSO...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS AS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED BATCHES OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT
COULD POTENTIALLY LEAD TO WATER PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 12:25 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1225 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      SOUTH POINT             38.42N 82.57W
07/21/2010                   LAWRENCE           OH   EMERGENCY MNGR

            MULTIPLE WATER RESCUES REPORTED. ONE ON COUNTY ROAD 18
            AND US 52. ONE ON LITTLE SOLIDA ROAD.

&&

TAXFORD
Local storm report, Jul 21, 1:45 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
145 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      GREENUP                 38.57N 82.83W
07/21/2010                   GREENUP            KY   EMERGENCY MNGR

            MOST SIDE ROADS IN THE TOWN OF GREENUP ARE IMPASSABLE DUE
            TO HIGH WATER.

0130 AM     FLASH FLOOD      3 NW GREENUP            38.60N 82.87W
07/21/2010                   GREENUP            KY   EMERGENCY MNGR

            WATER RESCUE IN THE TOWN OF LLOYD.

&&

TAXFORD
Local storm report, Jul 21, 1:53 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
153 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HEAVY RAIN       HAMLIN                  38.28N 82.10W
07/21/2010  M1.74 INCH       LINCOLN            WV   CO-OP OBSERVER

            PRECIPITATION FELL IN A 2HR TIMESPAN FROM 2145EDT TO
            0145EDT.

&&

TAXFORD
Local storm report, Jul 21, 2:17 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
217 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      1 E IRONTON             38.53N 82.66W
07/21/2010                   LAWRENCE           OH   EMERGENCY MNGR

            MULTIPLE WATER RESCUES IN UPPER AND UPPER TOWNSHIP.

&&

TAXFORD
Local storm report, Jul 21, 2:29 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
229 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     FLASH FLOOD      1 NW SUMMIT             38.45N 82.72W
07/21/2010                   BOYD               KY   EMERGENCY MNGR

            SEVERAL SECTIONS OF ROUTE 5 CLOSED NEAR THE TOWN OF
            SUMMIT DUE TO HIGH WATER ACROSS ROADWAY.

&&

TAXFORD
Local storm report, Jul 21, 3:00 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLASH FLOOD      ST. ALBANS              38.38N 81.82W
07/21/2010                   KANAWHA            WV   EMERGENCY MNGR

            RESIDENCES FLOODED ON VINE STREET AND KANAWHA TERRACE AT
            GREENBRIER STREET.

0245 AM     FLASH FLOOD      1 W ST. ALBANS          38.38N 81.84W
07/21/2010                   KANAWHA            WV   EMERGENCY MNGR

            RESIDENCE FLOODED ON NORTHERN END OF COAL RIVER ROAD.

0245 AM     FLASH FLOOD      1 NW TORNADO            38.34N 81.87W
07/21/2010                   KANAWHA            WV   EMERGENCY MNGR

            HIGH WATER CAUSING RESIDENTIAL FLOODING ON VORPE ROAD.
            WATER STILL RISING AT THIS TIME.

0245 AM     FLASH FLOOD      SOUTH CHARLESTON        38.36N 81.71W
07/21/2010                   KANAWHA            WV   EMERGENCY MNGR

            VEHICLE STUCK IN HIGH WATER AT THE ROCK LAKE DRIVE
            UNDERPASS. WATER RESCUE UNDERWAY.

&&

TAXFORD

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:25 PM EDTSpecial Weather StatementRLXGreenup65 min
Jul 20, 8:43 PM EDTFlash Flood WarningRLXBoyd, Carter, Greenup9 hr
Jul 20, 10:06 PM EDTFlash Flood WarningRLXBoyd, Lawrence8 hr
Jul 20, 10:16 PM EDTTornado WarningRLXLawrence29 min
Jul 21, 6:07 AM EDTAreal Flood WarningRLXBoyd, Carter, Greenup, Lawrence6 hr
Jul 21, 6:30 AM EDTRiver Flood WarningRLXCarter, Greenup25 hr
Jul 21, 9:12 AM EDTAreal Flood WarningRLXBoyd, Carter, Greenup, Lawrence3 hr
Jul 21, 3:48 PM EDTSpecial Weather StatementRLXBoyd, Carter, Greenup, Lawrence3 hr
Jul 20, 9:17 PM EDTAreal Flood WarningRLXCabell3 hr
Jul 20, 9:41 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Putnam, Wayne64 min
Jul 20, 9:57 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam48 min
Jul 20, 10:44 PM EDTSpecial Weather StatementRLXBoone, Fayette, Kanawha61 min
Jul 21, 12:02 AM EDTFlash Flood WarningRLXCabell, Mason, Putnam6 hr
Jul 21, 2:31 AM EDTFlash Flood WarningRLXBoone, Clay, Fayette, Kanawha, Nicholas, Raleigh and 2 more6 hr
Jul 21, 2:22 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer68 min
Jul 21, 3:13 PM EDTSpecial Weather StatementRLXGilmer62 min

Nearby

Flash Flood Warnings in Kentucky, 2010Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.